You know those articles that espouse all the wonderful benefits of detox – the kind with annoyingly perfect pictures of smiley, glowy models doing yoga in the sunrise or eating fruit on a pristine white couch? Raw foods, juices, cleanses, whatever?
But yeah they’re actually starting to seem kind of appealing right now.
I don’t know if it’s the fact that I just stuffed my face with crispy spicy salmon rolls, or the fact that I’ve skipped out on my exercise routine for about um, two months (ugh), or maybe the fact that I’m boxing up my life and moving on the weekend and realizing I have way too much random STUFF – but I feel so in need of a giant detox.
So many of us – especially those of us on potentially weird medications that do potentially weird things to your brain and body – have a general feeling of blehhhh. We focus so much on our mental and emotional well-being but the truth is that physical well-being is kind of paramount, and stress and unhappiness manifest themselves in all kinds of long-lasting ways throughout the body: fatigue, muscle pains and aches, digestive difficulties, headaches, the list just goes on and on.
So: I’ve decided to try to make my body a happy body, and see if that helps in my quest for overall improved happiness.
The first step I took was to start weaning myself off drugs. No, I do not necessarily recommend this, and yes, I did it with my doctor’s approval. My borderline symptoms/tendencies have drastically reduced over the past months due to a combination of therapy, medication, hard work, and probably a bit of sheer luck too. For this reason, tapering off of one of my two medications was recommended – I just don’t need it like I did before. I’ll still stay on my anti-depressant, Wellbutrin, but it will not longer be augmented by the Abilify.
The doctor recommended I start taking the Abilify every other day rather than every day. He said going faster would bring on “unpleasant side-effects.” He wasn’t kidding. I feel so nauseous the majority of the day. Anyone else experienced this? I even wake up throughout night wanting to throw up. Before I looked up “Abilify withdrawal symptoms” I was terrified that I was pregnant or something. Who would have thought that this seemingly innocuous drug would bring on such strong withdrawal symptoms? Bleh.
Another side effect has been some mild insomnia. Not terrible, but definitely making me stay up a couple hours past my usual bedtime. Though surprisingly I don’t feel that tired because – hooray – saying goodbye to Abilify means saying goodbye to a rather sedated, tranquillized feeling I’ve been experiencing throughout using the drug. I’ve also lost a couple pounds, thus confirming my suspicion that Abilify has been making me gain weight.
As for the rest of it – I don’t want to go overboard (carrot sticks and running every day simply remind me of my stupid ED days), but I do want to make November a much more fruit-and-veg-heavy month than its predecessors, and I hope to get out for some walks and ballet exercises at least four days a week.
So that’s my plan. Amidst all the chaos of moving, I’m not entirely optimistic about the chances of it succeeding perfectly, but hey, who needs perfection?